Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 28, 2007, 8:39 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 28, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 8:39 AM MDT (14:39 UTC)
- In effect from
- Mar 28, 2007, 12:00 PM MDT
- Expired
- Mar 28, 2007, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 281439 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 839 AM MDT WED MAR 28 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY FOR LOW HUMIDITIES AND STRONG WINDS FOR PORTIONS OF THE NORTHEAST PLAINS... .A STRONG UPPER LEVEL TROUGH COMBINED WITH A DEEPENING LOW PRESSURE AREA AT THE SURFACE WILL PROVIDE STRONG WINDS ACROSS NEW MEXICO TODAY. THE STRONGEST WINDS WILL BE FELT ACROSS THE EASTERN HALF OF NEW MEXICO ESPECIALLY DEVELOPING LATER THIS MORNING AND LASTING WELL INTO THE AFTERNOON. HUMIDITIES WILL GRADUALLY DROP WITH THE MOST CRITICAL FIRE WEATHER CONDITIONS EXPECTED BETWEEN 1 PM AND 4 PM. AREAS ALONG AND EAST OF INTERSTATE 25 AS WELL AS MOST OF THE NORTHEAST PLAINS CONTAIN THE MOST CRITICAL FUEL STATUS RATINGS ACCORDING TO GREENESS CHARTS AND COORDINATION WITH SWCC. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE NORTHEAST. NMZ103-104-290100- /O.UPG.KABQ.FW.A.0006.070328T1600Z-070329T0000Z/ /O.NEW.KABQ.FW.W.0009.070328T1800Z-070329T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 839 AM MDT WED MAR 28 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING ALONG AND EAST OF INTERSTATE 25 TO THE TEXAS STATE LINE... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 13 TO 19 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 25 TO 35 MPH AND GUSTS UP TO 50 MPH...AND HIGH FIRE DANGER ARE EXPECTED. FAVORED AREAS INCLUDE HARDING...PORTIONS OF SAN MIGUEL AND MORA COUNTIES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 50
1 follow-up statement
000 WWUS85 KABQ 290033 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 PM MDT WED MAR 28 2007 NMZ103-104-290145- /O.EXP.KABQ.FW.W.0009.000000T0000Z-070329T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 633 PM MDT WED MAR 28 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. WIND GUSTS WILL DECREASE THROUGH THE EVENING WITH RELATIVE HUMIDITIES CLIMBING INTO THE 20S $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 2:59 AM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 28, 2:59 AM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MDT WED MAR 28 2007 .DISCUSSION...BREEZY TO WINDY DAY EXPECTED ALONG AND EAST OF THE RIO GRANDE VALLEY. WILL CONTINUE THE WIND ADVISORY TODAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHILE THE POLAR JET CROSSES OVERHEAD AND AN UPPER LEVEL LOW PRESSURE SYSTEM SPINS OVER THE COLORADO AND UTAH BORDER. WILL ALSO BRIEFLY TOUCH CRITICAL FIRE WEATHER HUMIDITIES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...BUT NOT LONG ENOUGH TO WARRANT A RED FLAG WARNING...ESPECIALLY GIVEN THE CURRENTLY MODERATE FIRE DANGER. THE POLAR JET CORE BRINGING THE STRONG WINDS WILL EXIT TO THE NORTHEAST TONIGHT...RESULTING IN LESS WINDY CONDITIONS ON THURSDAY. HOWEVER...THE GFS...ECMWF AND UKMET ALL INDICATE MORE SHORTWAVES WILL DIVE DOWN THE BACK SIDE OF COLORADO/S UPPER LOW...SENDING SOME MOISTURE AND INSTABILITY INTO NORTHWEST AND NORTHERN PORTIONS OF THE FORECAST AREA. AS A RESULT THERE IS A CHANCE FOR SHOWERS...THUNDERSTORMS AND OVERNIGHT SNOW SHOWERS FOR NORTHWEST AND NORTH CENTRAL AREAS TODAY THROUGH FRIDAY. FRIDAY...MODELS INDICATE THE UPPER LOW WILL FINALLY EXIT EAST...ALSO SPREADING THE CHANCE FOR PRECIPITATION ACROSS THE NORTHEAST PLAINS AND DRIVING A COLD FRONT THROUGH THE AREA FROM THE NORTHWEST. DUE TO THE LINGERING UPPER LOW AND THE END OF WEEK COLD FRONT...TEMPERATURES WILL REMAIN COOL THROUGH FRIDAY. HOWEVER...WARMING AND DRYING IS EXPECTED AREAWIDE SATURDAY AND SUNDAY AS NORTHWEST FLOW ALOFT WEEKENDS AND BEGINS TO SHIFT FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 27 49 28 / 20 5 10 20 GALLUP.......................... 46 22 47 20 / 10 5 5 10 GRANTS.......................... 48 23 48 21 / 10 0 5 10 GLENWOOD........................ 61 31 57 31 / 0 0 5 5 CHAMA........................... 43 17 44 18 / 40 10 10 10 LOS ALAMOS...................... 47 24 48 24 / 10 5 5 10 RED RIVER....................... 37 17 38 15 / 20 10 20 10 TAOS............................ 44 20 48 23 / 10 5 5 10 SANTA FE........................ 50 23 47 27 / 10 0 5 5 SANTA FE AIRPORT................ 52 26 49 27 / 5 0 5 5 ESPANOLA........................ 53 29 53 27 / 5 5 5 5 ALBUQUERQUE HEIGHTS............. 57 32 55 34 / 5 0 0 5 ALBUQUERQUE VALLEY.............. 58 29 57 32 / 5 0 0 5 ALBUQUERQUE FOOTHILLS........... 56 31 54 32 / 5 0 0 5 ALBUQUERQUE WEST MESA........... 57 32 57 35 / 5 0 0 5 SOCORRO......................... 61 34 61 32 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 53 20 46 27 / 5 0 0 5 MORIARTY/ESTANCIA............... 53 27 51 27 / 5 0 0 5 CARRIZOZO....................... 63 33 60 32 / 0 0 0 0 RUIDOSO......................... 56 32 51 30 / 0 0 0 0 RATON........................... 56 22 53 23 / 0 0 5 5 LAS VEGAS....................... 51 23 49 24 / 0 0 5 5 ROY............................. 62 32 53 31 / 0 0 5 5 CLAYTON......................... 65 33 58 31 / 0 0 0 5 SANTA ROSA...................... 66 33 61 32 / 0 0 0 5 TUCUMCARI....................... 70 35 62 33 / 0 0 0 5 FORT SUMNER..................... 69 35 63 33 / 0 0 0 5 CLOVIS.......................... 69 37 64 34 / 0 0 0 5 PORTALES........................ 70 35 67 34 / 0 0 0 5 ROSWELL......................... 73 42 68 39 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016>021-026. && 44
Hazardous weather outlook, Mar 28, 5:41 AM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT WED MAR 28 2007 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 541 AM MDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR SOUTH AND SOUTHWEST WINDS AT SPEEDS FROM 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.